A 40-year-old white man presented with an acute bilateral periorbital eruption 8 years after undergoing a cardiac transplantation. He related the onset of eyelid pruritus to the initiation of pravastatin therapy. Subsequent erythema, crusting, and edema prompted a dermatologic evaluation. He denied constitutional symptoms. Occupational exposures included frequent hand washing and the use of vinyl gloves. He had a history of eyelid irritant dermatitis, which was under control. One week before the onset of the eruption, the dosage of his mycophenolate mofetil therapy had been increased from 1 to 1.5 g/d.
Pierre P, Dahiya M, Starr J. Bilateral Periorbital Eruption in an Immunocompromised Host—Quiz Case. Arch Dermatol. 2003;139(2):215–220. doi:10.1001/archderm.139.2.215-g
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.